MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8071M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda, as the event vascular occlusion (pt: vascular occlusion), was deemed to meet the serious criteria of required intervention to prevent permanent damage.The device history record for radiesse injectable implant could not be reviewed, as the lot number was not reported.
 
Event or Problem Description
This spontaneous report was received from a us healthcare professional and concerns a patient.The patient was injected with radiesse, into the jawline (off label use of device).During the radiesse injection, the patient experienced a vascular occlusion.The outcome of the event was unknown.
 
Additional Manufacturer Narrative
The device history record for radiesse injectable implant, lot number a00057880, was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.No nonconformances were reported related to this lot.
 
Event or Problem Description
Follow-up information was received on 17-jan-2023: the patients gender (female), age, date of birth and weight (approximately 63.5 kg) were provided.She was 50 years old at the time of the event.She was injected with one syringe of radiesse, on (b)(6) 2022.Batch number was reported as a00057880 (expiry date: 05/2025).A lot search in the global safety database was conducted.The batch record review was received and the lot number for radiesse was confirmed as a00057880 (expiry date: 05/2025).The patient had no prior fillers, no relevant medical history and no relevant concomitant medications.On (b)(6) 2022, 1 day after the treatment with radiesse, the patient experienced occlusion of the left jawline.Corrective treatment included 6.5 ml of hylenex, nitro paste to the area for 9 days, 3 ml of sodium thiosulfate, allegra tablets daily, baby aspirin daily, tylenol daily and 6 treatments with hyperbaric oxygen.By (b)(6) 2022, the issues were resolved (faint discoloration of the bruised area and the area was not tender to the touch, as reported).No laboratory tests were performed.The outcome of the event was reported as resolved (changed from unknown), in (b)(6) 2022.In the opinion of the reporter, the event was strictly caused by radiesse (considered as highly probable, changed from reasonable possibility).

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key15870654
Report Number3013840437-2022-00154
Device Sequence Number5210131
Product Code LMH
UDI-Device IdentifierM2138071M0K25
UDI-Public+M2138071M0K25/$$3250502A000578806
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2025
Device Model Number8071M0K2
Device Catalogue Number8071M0K2
Device Lot NumberA00057880
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient Weight63 KG